Year: 1978
Type: article
Abstract: All three patients now described had psoriasis responsive to haemo- dialysis.The beneficial effect of this treatment is unlikely to be due to coincidence.While McEvoy and Kelly noted that their patient relapsed 11 months after the withdrawal of dialysis, our second patient had psoriasis that reappeared promptly after dialysis was stopped and at a time when immunosuppressive treatment would have been ex- pected to maintain a remission.The delay in the appearance of more extensive psoriasis in case 2 and the ultimate relapse in the patient of McEvoy and Kelly was probably due to and dependent upon the reduction of immunosuppressive treatment required after transplantation.Studies on 14C-thymidine incorporation in DNA of transforming lymphocytes suggest that haemodialysis causes a loss of factors from normal and uraemic plasma that are essential for DNA synthesis.3These changes are independent of any lymphopenia caused by dialysis.Similar blood-borne factors responsible for epidermal DNA synthesis may exist and would explain our observations in psoriasis.
Source: BMJ
Authors: R A Sparks, A T Letchworth
Language: English
Field: Medicine
Domain: Health Sciences
Open Access status: bronze
OpenAlex ID: W2010895923
